I was reading a book about a woman that was diagnosed with Diabetes and one of her symptoms is itching in the groin area..I am female. However, I have type 2 diabetes and have had this off and on for about a month. Is it something I should be worried about, is it a complication. I have been really bad at checking my numbers, however, I did tonight and i ate about 2 hours ago and I am at 161 and I am on metformin extended release 1000 mg every night.. Just looking for some advice.. Thanks
this was copied from the above site under the DIABETES section -
If you have uncontrolled Type 2 diabetes , you may have vaginal yeast infections as a result of excessive sugar, which promotes the growth of fungi.
Hope this helps.
Thanks for your Reply!
I agree with anon. When my glucose was uncontrolled, I had a lot of itching in the groin area. When I brought my blood glucose under control with diet, exercise and meds the itching went away. I have kept my a1c in the low to mid 6's for about 6 years with no itching or vaginal infections.
Thanks for the info, I haven't been doing what I know I should be.. I need to.. I don't test.. I did this morning I was at 141, I don't eat right. Pizza rolls and I don't exercise.. FB or home work all the time.. Thank you for all the information.. I think that it is time to get back on track and give my dr a call.. =o(
Hi South70 yes there is a connection with diabetes and female itching mainly in the form of extra sugars that cause a yeast infection. As Anon pointed out. I also thought I'd give you my experience.
My diabetes has been well controlled without meds since March 2010. No yeast infections ever. But in the past month and a half I have been having to deal with severe bronchitis which is not going away at all.
Been on weeks of antibiotics and Prednisone which we all know causes high sugars - even in me so at the moment - due to the meds my sugars are uncontrolled, even restricting my carbs are not helping and I have the unfortunate situation of having to deal with the yeast itch - no fun to say the least.
Please do right by your body and get in control of you diabetes so you can stop the itch. Have you gone to a diabetic class to see what foods you should and should not eat. That would be a good place to start to help you control your sugars. Dr. Dansinger here has many great tips and suggestions as well. Good luck with the female problem.
I shall wait upon the Lord and renew my strength. Come follow my life's journey at: www.mybearyspecial.blogspot.com
Congratulations South! You are so right. Time to get on track. Get back your control. You appear to have the right attitude which will go along way.
Stay in touch and let us know how you are doing.
Exercise. Hmmmm, LOL. Many think it's just a dirty word. It helps immensely in keeping control of diabetes. I don't exercise formally, but am very active due to my job. Four hours straight, I am MOVING. Lifting heavy things, etc, etc. It keeps my blood sugar low.
I I am a controlled type 2 diabetic for about twenty years. First twelve years, no meds . Diet and excercise only. However I started to inch up toward a1c of 6.9 and was placed on metformin 1000mg once a day, gradually I was placed on prandin 1mg once a day where I remain with an a1c always below 6 and I have a groin itch which has been treated with many substances. First by the gynecologist and later by the dermatologist whose medicine has been the best. The itch is much less, use it twice a day. This is what I am using.triamcinolone 0.1%onintment 454gm. best to you.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.